Alert archive / Massachusetts / Flash Flood Warnings in 2013

Flash Flood Warning 23, NWS Boston/Norton, MA

July 1, 2013Middlesex County, Worcester County, Massachusetts; Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this flash flood warning at Jul 1, 2013, 1:32 PM EDT for Middlesex County, Worcester County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2013, 1:32 PM EDT (17:32 UTC)
Expired
Jul 1, 2013, 5:30 PM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Middlesex County, MA, Worcester County, MA, Hillsborough County, NH

The radar

The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 2:45 PM EDTFLASH FLOODFitchburg, MA2 FEET OF WATER COVERING ROUTE 2.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WGUS51 KBOX 011732
FFWBOX
MAC017-027-NHC011-012130-
/O.NEW.KBOX.FF.W.0023.130701T1732Z-130701T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MIDDLESEX COUNTY IN SOUTHEAST MASSACHUSETTS...
  NORTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTHERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 530 PM EDT

* AT 127 PM EDT...DOPPLER RADAR INDICATED A SERIES OF THUNDERSTORMS 
  THAT WILL PRODUCE HEAVY RAIN ACROSS THE WARNED AREA.  FLASH 
  FLOODING IS EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NASHUA...FITCHBURG...GARDNER...HUBBARDSTON...MILFORD...AMHERST...
  MONT VERNON...HUDSON...WINCHENDON...LITCHFIELD...MERRIMACK...
  SHARON...HOLLIS...PHILLIPSTON...TEMPLETON...LUNENBURG...
  LYNDEBOROUGH...WILTON...BROOKLINE...PETERSHAM...ASHBY...
  GREENVILLE...NEW IPSWICH...TEMPLE...MASON...TOWNSEND...WESTMINSTER
  AND ASHBURNHAM.

WIDESPREAD STREET FLOODING IS EXPECTED AND SOME SMALL STREAMS MAY 
RAPIDLY SPILL OUT OF THEIR BANKS ACROSS NORTHERN 
WORCESTER...NORTHWEST MIDDLESEX...MUCH OF HILLSBOROUGH AND SOUTHEAST 
CHESCHIRE COUNTY THROUGH LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADWAYS AND OBEY
ROAD CLOSURES. THOSE LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO
HIGHER GROUND IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
&&

LAT...LON 4286 7143 4283 7143 4282 7138 4280 7136
      4243 7200 4247 7220 4272 7202 4271 7193
      4278 7194 4279 7197 4294 7186

$$

THOMPSON
1 follow-up statement
864 
WGUS71 KBOX 011956
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EDT MON JUL 1 2013

MAC017-027-NHC011-012006-
/O.CAN.KBOX.FF.W.0023.000000T0000Z-130701T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX MA-WORCESTER MA-HILLSBOROUGH NH-
356 PM EDT MON JUL 1 2013

...THE FLASH FLOOD WARNING FOR NORTHWESTERN MIDDLESEX...NORTHERN
WORCESTER AND SOUTHERN HILLSBOROUGH COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4286 7143 4283 7143 4282 7138 4280 7136
      4243 7200 4247 7220 4272 7202 4271 7193
      4278 7194 4279 7197 4294 7186

$$

THOMPSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 10:42 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 1, 10:42 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1042 AM EDT MON JUL 1 2013

.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL CONTINUE WITH HIT AND MISS SHOWERS
AND THUNDERSTORMS THROUGH MUCH OF THIS WEEK. THE CHANCES FOR
SHOWERS LOWER TOWARD THE END OF THIS WEEK INTO THIS WEEKEND AS
HIGH PRESSURE BACKS IN FROM THE WESTERN ATLANTIC.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030 AM UPDATE...
FLASH FLOOD WATCH CONTINUES FOR INTERIOR SNE ALONG AND NW OF HFD-
ORH-MHT.

SHOWERS EXITING CAPE CANAL REGION THIS MORNING WHILE LEADING EDGE
OF HEAVIER SHOWERS MOVING INTO THE BERKSHIRES. MAIN FOCUS FOR
LOCALLY HEAVY RAINFALL AND FLASH FLOODING TODAY WILL BE ACROSS NW
MA AND SW NH CLOSEST TO THE SFC BOUNDARY. THIS BOUNDARY EXTENDS
FROM THE CATSKILLS TO THE BERKSHIRES AND IS NOT EXPECTED TO MOVE
MUCH TODAY WHICH WILL FOCUS BEST LOW LEVEL CONVERGENCE ACROSS NW
PORTION OF CWA. HOWEVER SCT SHOWERS/TSTMS POSSIBLE ANYWHERE IN
SNE. DESPITE DECENT DEEP LAYER SHEAR...SEVERE WEATHER THREAT IS
LOW THIS AFTERNOON AS INSTABILITY IS LIMITED WITH MLCAPES FORECAST
TO BE LESS THAN 1000 J/KG AND MID LEVEL LAPSE RATES ARE POOR. CANT
RULE OUT AN ISOLD STRONG TO SEVERE STORM...BUT HEAVY RAINFALL IS
THE PRIMARY THREAT IN THIS TROPICAL ENVIRONMENT WITH PWATS
FORECAST TO INCREASE TO 2"+.

CLOUDS WILL DOMINATE TODAY ALTHOUGH NOTING SOME DRIER AIR SOUTH
OF NEW ENG WHICH MAY RESULT IN SOME BREAKS ACROSS S COASTAL MA
AND CAPE/ISLANDS. TEMPS MOSTLY IN THE 70S WITH A FEW READINGS NEAR
80 IN THE MERRIMACK VALLEY. VERY HUMID WITH DEWPOINTS IN THE
UPPER 60S TO LOWER 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...

SURFACE BOUNDARY WILL CONTINUE TO BE SET UP ACROSS NORTH AND WEST OF
THE REGION. MODELS ARE SHOWING THAT THE BOUNDARY WILL TAKE MORE OF A
WEST TO EAST ORIENTATION. AM HESITANT TO JUMP ON THAT AT THIS
MOMENT. REGARDLESS BELIEVE PRECIP WILL WANE FOR MUCH OF THE REGION
EXCEPT FOR AREAS ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA.
THUNDER PROBABLY WILL DIMINISH SLIGHTLY AS HEATING IS
LOST...HOWEVER THERE IS STILL A POTENTIAL FOR ELEVATED CONVECTION.

TEMPERATURES WILL BE SIMILAR TO LAST NIGHT AS TROPICAL MOISTURE
PLUME CONTINUES TO STREAM ACROSS MUCH OF THE REGION.

TOMORROW...

SOME UNCERTAINTY LIES FOR TOMORROW. SOME MODELS KEEP HEAVY PRECIP
ACROSS THE NORTHWEST ZONES THROUGHOUT THE DAY...ALSO KEEPING MUCH OF
THE REGION SOCKED IN CLOUDS. OTHERS ARE SHOWING THE RAIN MOVING
OFF...CLOUDS COVER BREAKING AND ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL DIURNALLY DEVELOP. LEANING TOWARDS THE SHOWER AND
THUNDERSTORM POTENTIAL AS BERMUDA HIGH CONTINUES TO PUSH DRY AIR IN
THE MID-LEVELS ACROSS THE REGION. THEREFORE THERE IS A CHANCE FOR
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION. WITH
HIGH DEWPOINTS AND PWATS STILL...EXPECT HEAVY DOWNPOURS TO OCCUR.
THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED FOR THIS REGION.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODELS REMAIN VERY CONSISTENT IN KEEPING A HIGH
AMPLITUDE BLOCKING PATTERN IN PLACE ACROSS THE LOWER 48 THROUGH
THIS PERIOD. AS THE LONGWAVE TROUGH ACROSS THE CENTRAL U.S.
STARTS TO SLOWLY RETROGRADE WEST...THE WESTERN EXTENT OF THE
BERMUDA HIGH WILL FOLLOW SUIT. WE WILL STILL HAVE A THREAT OF
SHOWERS/TSTMS...THOUGH THIS THREAT WILL GRADUALLY LOWER FROM EAST-
WEST LATE THIS WEEK.

A TROPICAL AIRMASS WILL REMAIN IN PLACE THROUGH THIS PERIOD WITH
PERSISTENT SOUTH-SOUTHWEST WINDS. PRECIPITABLE WATER VALUES REMAIN
IN THE 2.0 TO 2.2 INCH RANGE...SO ANY SHOWERS/TSTMS COULD PRODUCE
HEAVY RAINFALL. THIS ALONG WITH CONTINUED POTENTIAL TRAINING OF
CELLS IN THE DEEP SOUTHWEST FLOW WILL KEEP THE THREAT OF LOCALIZED
FLOODING GOING. AT THIS POINT...LOOKS LIKE THE BIGGEST THREAT
WILL BE ACROSS SOUTHERN NH/NORTH CENTRAL AND WESTERN MA INTO
NORTHERN CT THROUGH AT LEAST WEDNESDAY.

VERY GOD RUN-TO-RUN CONSISTENCY AND OVERALL AGREEMENT AMONGST THE
01/00Z GUIDANCE SUITE. ONCE AGAIN USED THE CONSENSUS SOLUTION TO
TREND THE ONGOING FORECAST. STILL ONLY AVERAGE CONFIDENCE IN THE
SMALLER-SCALE DETAILS SUCH AS THE TIMING OF INDIVIDUAL SHORTWAVES.
THESE ISSUES WILL RESOLVE THEMSELVES AS WE GO FORWARD IN TIME.

DETAILS...

WEDNESDAY-THURSDAY...CONTINUE TO NOTE CHANCE POPS...MAINLY ACROSS
THE FAR INTERIOR. LOOKS LIKE COVERAGE OF SHOWERS AND THUNDERSTORMS
WILL BE SLOWLY LOWERING EACH DAY AS THE WESTERN ATLANTIC RIDGE
BUILDS WEST. BEST CHANCES FOR RAINFALL WILL BE DURING THE
AFTERNOON/EARLY EVENING HOURS EACH DAY...THOUGH CAN NOT RULE OUT
SOME SHOWERS CONTINUING OVERNIGHT. HEAVY DOWNPOURS IN ANY
CONVECTION WILL CONTINUE.

FRIDAY-SUNDAY...CONTINUED WITH CHANCE POPS FRIDAY WITH A WEAK
SURFACE TROUGH EXPECTED IN OUR VICINITY. LOWERED POPS TO SLIGHT
CHANCE FOR THIS WEEKEND AS MORE RIDGING ALOFT IS EXPECTED TO BE IN
PLACE.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE CONFIDENCE IN TRENDS. LOW CONFIDENCE ON TIMING.

TODAY...CONDITIONS WILL SLOWLY IMPROVE DURING THE DAY EITHER TO
ALL MVFR OR POSSIBLY TO LOW-END VFR ACROSS THE INTERIOR...BUT
LOWER AGAIN THIS EVENING. THERE IS A POSSIBILITY OF SOME CLEARING
ACROSS THE FAR SOUTHEAST TERMINALS THIS AFTERNOON...BUT LOW
CONFIDENCE. WIDESPREAD SHRA/TSRA WILL BE FOCUSED ACROSS NW PORTION
OF CWA.

TONIGHT...MAINLY MVFR/IFR ACROSS MANY SITES. LOW CONFIDENCE IN
FOG. EXPECT ON AND OFF SHOWERS WITH ISOLATED THUNDER OVERNIGHT
WHICH WILL DROP SITES TO IFR/LIFR. BEST REGION FOR THIS TO OCCUR
IS FROM KBAF TO KMHT AND NORTHWEST.

TUESDAY...EXPECT GRADUAL IMPROVEMENT THROUGHOUT THE DAY. POSSIBLE
REACHING VFR. OTHERWISE ANOTHER ROUND OF SHOWERS/THUNDERSTORMS
WILL DROP TERMINALS TO MVFR/IFR.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF TRENDS. MVFR/VFR
CONDITIONS CURRENTLY DROP TO MVFR CIGS TONIGHT. OTHERWISE SLIGHT
IMPROVEMENT TODAY UNTIL SHRA/TSRA DROPPING TO MVFR/IFR.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF TRENDS. IFR IN STRATUS
NOW...IMPROVING TO MVFR TODAY. OTHERWISE EXPECT SHRA/TSRA
DROPPING CONDITIONS TODAY UNTIL TUESDAY.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

MODERATE CONFIDENCE.

NO CHANGES IN THE WEATHER PATTERN THROUGH MOST OF THIS WEEK.
THIS WILL MEAN SHOWERS AND SCATTERED TSTMS THROUGH AT LEAST
THURSDAY...SOME WITH HEAVY DOWNPOURS. THE DAYTIME MAY HAVE A
BASELINE OF VFR...BUT WITH MVFR-IFR CIGS AND VSBYS IN ANY
SHOWERS/TSTMS. THE VERY HUMID AIRMASS LINGERS THROUGH THIS
PERIOD...SO LATE NIGHT AND EARLY MORNING FOG WILL BRING IFR-LIFR
CIGS/VSBYS. THE LOW CLOUDS AND FOG MAY LINGER DURING THE DAYTIME
ACROSS PARTS OF THE CAPE AND ISLANDS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE.

EXPANDED SMALL-CRAFT ADVISORIES ACROSS THE OPEN WATERS FOR THE
PERIOD. ADDITIONAL HAZARDS INCLUDE CLUSTERS OF SHOWERS AND
THUNDERSTORMS...ALONG WITH FOG ACROSS THE SOUTH-SHORE WATERS.
VISIBILITIES LESS THAN ONE NAUTICAL MILE OR LESS WILL BE POSSIBLE AT
TIMES...ESPECIALLY DURING THE EVENING PERIODS. GUSTS UP TO 25 KTS
WILL BE POSSIBLE ON TUESDAY...ESP IN THE INNER WATERS OF CAPE COD
AND THE ISLANDS.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

MODERATE CONFIDENCE THROUGH THE PERIOD.

PERSISTENT SOUTHWEST FLOW GRADUALLY SHIFTS MORE WESTERLY THURSDAY
INTO FRIDAY. THESE WINDS...ALONG WITH CONTINUING SWELLS...SHOULD
MAINTAIN ROUGH SEAS ACROSS THE OUTER COASTAL WATERS INTO FRIDAY.
PATCHY VSBYS BELOW 1SM IN FOG MAINLY DURING THE NIGHTTIME HOURS.

&&

.CLIMATE...
PLEASE FIND THE TOP 5 WETTEST JUNE RAINFALL TOTALS FOR EACH OF
OUR FOUR CLIMATE SITES...THESE INCLUDE RAINFALL TOTALS FOR JUNE
2013 ENDING AT 1 AM THE MORNING OF JULY 1ST...

BOSTON...
1.  13.20 INCHES IN 1982
2.  11.58 INCHES IN 1998
3.  10.50 INCHES IN 2013
4.  10.09 INCHES IN 2006
5.   9.13 INCHES IN 1931

HARTFORD...
1.  13.60 INCHES IN 1982
2.  10.79 INCHES IN 2013
3.   9.66 INCHES IN 1972
4.   9.16 INCHES IN 2006
5.   8.08 INCHES IN 1937

PROVIDENCE...
1.  11.08 INCHES IN 1982
2.  10.08 INCHES IN 2013
3.   9.61 INCHES IN 1998
4.   9.24 INCHES IN 2006
5.   7.21 INCHES IN 1938

WORCESTER...
1.  12.17 INCHES IN 1982
2.  10.06 INCHES IN 2013
3.   9.68 INCHES IN 1998
4.   9.25 INCHES IN 1972
5.   8.31 INCHES IN 1922

&&

.EQUIPMENT...
KBOX 88D IS OUT OF SERVICE DUE TO A MECHANICAL ISSUE. TECHNICIANS
ARE ON SITE AND WORKING ON THE ISSUE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CTZ002.
MA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MAZ002>004-
     008>011-026.
NH...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY
     MORNING FOR NHZ011-012-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT TUESDAY FOR ANZ235-237-
     254>256.

&&

SYNOPSIS...BELK/DUNTEN
NEAR TERM...KJC/DUNTEN
SHORT TERM...DUNTEN
LONG TERM...BELK
AVIATION...BELK/KJC/DUNTEN
MARINE...BELK/KJC/DUNTEN
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 1, 5:09 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
509 AM EDT MON JUL 1 2013

CTZ002-MAZ002>004-008>011-026-020915-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
509 AM EDT MON JUL 1 2013

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HARTFORD COUNTY
CONNECTICUT AND NORTH CENTRAL AND WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THOUGH THURSDAY...A BROAD AREA OF RAIN WITH EMBEDDED HEAVY RAIN
SHOWERS AND THUNDERSTORMS WILL IMPACT THIS AREA. SIGNIFICANT
RAINFALL AMOUNTS OVER A SHORT PERIOD OF TIME WILL BE POSSIBLE...
POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING OF BOTH URBAN
AREAS AND SMALL RIVERS...CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

CTZ003-004-MAZ005>007-012>019-021-022-024-RIZ001>005-020915-
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
509 AM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT EXCEPT
FOR HARTFORD COUNTY...SOUTH CENTRAL MASSACHUSETTS AND MOST OF
EASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS COULD LEAD TO LOCALLY HEAVY RAINFALL. THIS
HEAVY RAINFALL COULD LEAD TO POOR-DRAINAGE AND URBAN NUISANCE
FLOODING LATER TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALIZED SIGNIFICANT RAINFALL OVER A SHORT PERIOD OF TIME WILL
BE POSSIBLE EARLY THIS WEEK...POTENTIALLY RESULTING IN FLASH
FLOODING OF BOTH URBAN AREAS AND SMALL RIVERS...CREEKS AND
STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

MAZ020-023-RIZ006-007-020915-
SOUTHERN BRISTOL MA-DUKES MA-WASHINGTON RI-NEWPORT RI-
509 AM EDT MON JUL 1 2013

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PORTIONS OF SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALIZED SIGNIFICANT RAINFALL OVER A SHORT PERIOD OF TIME WILL
BE POSSIBLE EARLY THIS WEEK...POTENTIALLY RESULTING IN FLASH
FLOODING OF BOTH URBAN AREAS AND SMALL RIVERS...CREEKS AND
STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

NHZ011-012-015-020915-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
509 AM EDT MON JUL 1 2013

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THOUGH THURSDAY...A BROAD AREA OF RAIN WITH EMBEDDED HEAVY RAIN
SHOWERS AND THUNDERSTORMS WILL IMPACT THIS AREA. SIGNIFICANT
RAINFALL AMOUNTS OVER A SHORT PERIOD OF TIME WILL BE POSSIBLE...
POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING OF BOTH URBAN
AREAS AND SMALL RIVERS...CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-020915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
509 AM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

DENSE FOG WILL BE POSSIBLE ALONG THE SOUTH COAST RESULTING IN
VISIBILITIES DOWN TO A QUARTER MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DENSE FOG WILL BE POSSIBLE ALONG THE SOUTH COAST RESULTING IN
VISIBILITIES DOWN TO A QUARTER MILE OR LESS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ008-020915-
BLOCK ISLAND RI-
509 AM EDT MON JUL 1 2013

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 1, 12:15 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1215 PM EDT MON JUL 1 2013

MAZ003-010-011-011715-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
1215 PM EDT MON JUL 1 2013

...STRONG THUNDERSTORMS IN HAMPDEN AND HAMPSHIRE COUNTIES...

AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS FROM WEST SPRINGFIELD
NORTHEASTWARD TO BELCHERTOWN. THE STORMS WERE MOVING TO THE
NORTHEAST AT 25 MPH.

A SPOTTER IN GRANBY MASSACHUSETTS REPORTED PEA SIZE HAIL WITH THIS
STORM. DOPPLER RADAR INDICATED ALSO INDICATED THAT WIND GUSTS TO 30
MPH ARE LIKELY WITH THIS STORM. TORRENTIAL RAINFALL WILL CAUSE
LOCALIZED FLOODING AS WELL.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...HOLYOKE...WEST SPRINGFIELD...LONGMEADOW...
WARE...SHUTESBURY...PELHAM...LUDLOW...WILBRAHAM...BELCHERTOWN...
GRANBY AND SOUTH HADLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

THIS STORM MAY STRENGTHEN AND BECOME CAPABLE OF PRODUCING DAMAGING
WINDS OR LARGE HAIL. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

&&

LAT...LON 4248 7239 4242 7231 4240 7232 4234 7232
      4235 7228 4230 7227 4231 7221 4230 7222
      4229 7220 4225 7221 4204 7257 4217 7273
TIME...MOT...LOC 1609Z 226DEG 22KT 4213 7263

FIELD
Special weather statement, Jul 1, 12:49 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1249 PM EDT MON JUL 1 2013

MAZ004-010-011-011730-
NORTHERN WORCESTER MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
1249 PM EDT MON JUL 1 2013

...STRONG THUNDERSTORMS IN EASTERN HAMPDEN AND SOUTHEAST HAMPSHIRE
COUNTIES...

AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILBRAHAM...OR 8 MILES NORTHEAST OF
SPRINGFIELD...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM. TORRENTIAL DOWNPOURS WILL ALSO LIKELY
CAUSE LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
HARDWICK...WARE...PALMER...WILBRAHAM...NEW BRAINTREE...NORTH
BROOKFIELD...BROOKFIELD...WEST BROOKFIELD...WARREN AND EAST
BROOKFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

THIS STORM MAY STRENGTHEN AND BECOME CAPABLE OF PRODUCING DAMAGING
WINDS OR LARGE HAIL. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

&&

LAT...LON 4209 7242 4222 7248 4240 7214 4222 7199
TIME...MOT...LOC 1644Z 240DEG 22KT 4217 7240

FIELD
Special weather statement, Jul 1, 1:14 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
114 PM EDT MON JUL 1 2013

NHZ012-011745-
EASTERN HILLSBOROUGH NH-
114 PM EDT MON JUL 1 2013

...STRONG THUNDERSTORMS IN HILLSBOROUGH COUNTY...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HUDSON...OR 2 MILES EAST OF
NASHUA...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZED HAIL ARE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
NASHUA AND HUDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

THIS STORM MAY STRENGTHEN AND BECOME CAPABLE OF PRODUCING DAMAGING
WINDS OR LARGE HAIL. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

&&

LAT...LON 4282 7138 4280 7136 4278 7136 4278 7136
      4277 7135 4276 7132 4271 7147 4278 7152
      4283 7143
TIME...MOT...LOC 1710Z 240DEG 21KT 4276 7144

FIELD
Special weather statement, Jul 1, 1:19 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
119 PM EDT MON JUL 1 2013

CTZ002-003-011800-
TOLLAND CT-HARTFORD CT-
119 PM EDT MON JUL 1 2013

...STRONG THUNDERSTORMS...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST GRANBY...OR 2 MILES SOUTHWEST OF
WINDSOR LOCKS...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
LOCALIZED STREET FLOODING.

LOCATIONS IMPACTED INCLUDE...
WINDSOR LOCKS...ENFIELD...ELLINGTON...WINDSOR...EAST GRANBY AND
SUFFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4203 7261 4203 7258 4204 7252 4189 7236
      4184 7269 4191 7275
TIME...MOT...LOC 1714Z 223DEG 22KT 4191 7270

THOMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:01 AM EDTFlash Flood WatchBOXFranklin, Hampden, Hampshire, Middlesex, Worcester64 hr
Jul 1, 4:50 AM EDTRip Current StatementBOXBristol, Dukes15 hr
Jul 1, 12:02 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire, Worcester3 hr
Jul 1, 12:15 PM EDTSpecial Weather StatementBOXHampden60 min
Jul 1, 12:49 PM EDTSpecial Weather StatementBOXWorcester41 min
Jul 1, 1:59 PM EDTSevere Thunderstorm WarningBOXHampden46 min
Jul 1, 2:23 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Worcester3 hr
Jul 1, 2:25 PM EDTTornado WarningBOXEssex, Middlesex, Worcester50 min
Jul 1, 2:39 PM EDTFlash Flood WarningBOXMiddlesex, Worcester3 hr
Jul 1, 2:46 PM EDTFlash Flood WarningBOXMiddlesex, Worcester3 hr
Jul 1, 2:56 PM EDTTornado WarningBOXEssex49 min
Jul 1, 3:17 PM EDTSpecial Marine WarningBOX43 min
Jul 1, 3:27 PM EDTFlash Flood WarningBOXEssex2 hr
Jul 1, 3:35 PM EDTTornado WarningBOXEssex, Middlesex40 min
Jul 1, 3:57 PM EDTTornado WarningBOXEssex, Middlesex, Suffolk33 min
Jul 1, 4:00 PM EDTSpecial Marine WarningBOX60 min
Jul 1, 4:03 PM EDTSmall Craft Advisory for Hazardous SeasBOX48 hr
Jul 1, 4:59 PM EDTSpecial Marine WarningBOX61 min
Jul 1, 5:22 PM EDTAreal Flood AdvisoryBOXEssex113 min
Jul 1, 1:14 PM EDTSpecial Weather StatementBOXHillsborough31 min

Nearby

Flash Flood Warnings in Massachusetts, 2013Flash Flood Warnings in New Hampshire, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.